Wisconsin, 2014Damaging Wind in Wisconsin, June 16, 2014
June 16, 2014 · NWS GRB · 1 event in 1 county or zone
Thunderstorms developed in the vicinity of a warm front and accompanied the front as it moved across Wisconsin. The storms produced a wind gust to 58 mph at Oshkosh.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in the vicinity of a warm front and accompanied the front as it moved across Wisconsin. The storms produced a wind gust to 58 mph at Oshkosh.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 16, 7:23 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 7:23 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
823 PM CDT MON JUN 16 2014
UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE
.SHORT TERM...TONIGHT AND TUESDAY
ISSUED AT 348 PM CDT MON JUN 16 2014
SURFACE HIGH PRESSURE AND A WEAK UPPER LEVEL RIDGE SHOULD KEEP THE
AREA DRY THROUGH THE EVENING. THE MAIN FORECAST CHALLENGE CENTERS
AROUND CONVECTION LATER TONIGHT INTO TUESDAY MORNING.
THE REMAINDER OF THE CONVECTION THAT WAS IN EASTERN NEBRASKA
EARLIER TODAY WAS MERGING WITH ANOTHER AREA OF THUNDERSTORMS THAT
MOVED OUT OF SOUTHEAST SOUTH DAKOTA. MODELS SHOWED AN UPPER LEVEL
SHORT WAVE PASSING THROUGH WISCONSIN TONIGHT AND A WARM FRONT SOUTH
OF THE WISCONSIN/ILLINOIS BORDER WILL PUSH NORTH. THE ENTIRE
FORECAST AREA SHOULD SEE SOME RAINFALL AS THE SHORT WAVE
PASSES...BUT SEVERE POTENTIAL AND THE LOCATION OF THE MAX QPF
REMAINS IN QUESTION. HAVE OPTED TO GO WITH THE HIGHEST QPF ACROSS
CENTRAL AND EAST CENTRAL WISCONSIN AS CORFIDI VECTORS WOULD HAVE
THE STORMS TO OUR WEST MOVING EAST-SOUTHEAST DURING THE
NIGHT...AND THAT IS A KIND OF A COMPROMISE BETWEEN 12Z GFS AND 12Z
ECMWF LOCATIONS. MAX 6-HOUR MODEL QPF TOTALS WERE MAINLY IN THE 1
TO 2 INCH RANGE...SO FLOODING IS A POSSIBILITY. THE AIR MASS WILL
BECOME INCREASINGLY UNSTABLE TONIGHT AS MID LEVEL LAPSE RATES
CONTINUE TO INCREASE. 850MB JET WAS FORECAST TO BE INTO WESTERN
WISCONSIN AT 06Z AND SOUTHERN WISCONSIN AT 12Z. SPC HAS A SLIGHT
RISK FOR SEVERE STORMS COVERING THE SOUTHERN 2/3RDS OF THE
FORECAST AREA WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
TORNADOES CANNOT BE RULED OUT.
DID NOT ISSUE BEACH HAZARD STATEMENT FOR TUESDAY DUE TO SHOWERS
AND STORMS INTO AT LEAST EARLY MORNING AND COLD WATER TEMPERATURES.
.LONG TERM...TUESDAY NIGHT THROUGH MONDAY
ISSUED AT 348 PM CDT MON JUN 16 2014
MAIN FOCUS IN THE EXTENDED FCST TO BE THE LOCATION OF A QUASI-
STNRY BOUNDARY DRAPED ACROSS WI AND THE MOVEMENT OF A CLOSED UPR
LOW ACROSS THE NRN TIER OF STATES NEAR THE CANADIAN BORDER. EXPECT
TO SEE SEVERAL ROUNDS OF PREDOMINANTLY NOCTURNAL TSTM CLUSTERS
DEVELOP TO OUR WEST AND ROLL EITHER EAST OR E-SE ACROSS WI...
GENERATING A THREAT FOR SEVERE WEATHER AND LOCALLY HEAVY RAIN
TOTALS. THIS THREAT OF TSTMS MAY CARRY ON THRU THE UPCOMING
WEEKEND UNTIL THE WEAKENING UPR LOW FINALLY CLEARS THE REGION.
TEMPS WL BE A PROBLEM DEPENDING ON PCPN/CLOUD TRENDS...BUT EXPECT
READINGS TO GENERALLY BE AT OR ABOVE NORMAL THRU THE WEEKEND.
QUASI-STNRY FNT IS FCST TO RESIDE ACROSS S-CNTRL WI AND BE THE
MAIN FOCAL POINT FOR ADDITIONAL SHWRS AND TSTMS TUE NGT. AN
INCREASING SW LOW-LEVEL JET OF 40-50 KTS WL CONT TO BRING DEEP
GULF MOISTURE NWD TOWARD THE GREAT LAKES WITH PW VALUES
APPROACHING 200 PERCENT OF NORMAL. ANTICIPATE ANOTHER MESOSCALE
CONVECTIVE COMPLEX TO DEVELOP TO OUR WEST AND MOVE EAST ACROSS WI
DURING THE OVRNGT HOURS. THERE WL BE AN INHERITED DOUBT AS TO
WHERE THE FRONTAL BOUNDARY WL BE SITUATED...BUT SEVERE STORMS WITH
LARGE HAIL/DAMAGING WINDS/TORRENTIAL DOWNPOURS ARE A POSSIBILITY
OVER NE WI. WL CONT TO HIGHLIGHT THIS POTENTIAL IN THE HWO.
THIS LATEST COMPLEX OF STORMS TO EXIT THE AREA WED MORNING...WHILE
THE QUASI-STNRY FNT WL LIKELY GET SHOVED SOUTH INTO SRN WI BY THE
OVRNGT CONVECTION. THE GULF REMAINS WIDE OPEN...THUS A PERSISTENT
MOISTURE FEED WL BE AVAILABLE TOWARD THE GREAT LAKES. THE
ATMOSPHERE ALONG AND SOUTH OF THE FNT TO REMAIN VERY UNSTABLE WITH
CAPES > 3K J/KG...LI'S AROUND -10 AND STEEP MID-LEVEL LAPSE RATES.
ANTICIPATE ANOTHER ROUND OF TSTMS TO DEVELOP IN THE VICINITY OF
THE FNT...THEREFORE SRN SECTIONS OF THE FCST AREA WL HAVE THE
HIGHEST POPS. MAX TEMPS WL COOL A BIT WITH MORE OF AN EASTERLY
WIND AS READINGS REACH NEAR 80 DEGS NORTH...UPR 70S TO LWR 80S
SOUTH WITH COOLER READINGS LAKESIDE.
THIS FRONTAL BOUNDARY IS PROGGED TO REMAIN DOGGEDLY STUCK ACROSS
SRN/SW SECTIONS OF WI WED NGT INTO THU WHICH WL BRING MORE SHWRS/
TSTMS INTO THE FCST AREA. HIGHEST POPS TO REMAIN PRIMARILY OVER
CNTRL WI CLOSER TO THE NW-SE ORIENTATED BOUNDARY. TOO EARLY TO
DETERMINE SEVERE POTENTIAL JUST YET...HOWEVER LOCALLY HEAVY
RAINFALL IS A DISTINCTIVE POSSIBILITY AND MAY LEAD TO FLOODING
ISSUES DEPENDING ON WHERE HEAVIER RAINS FELL EARLIER IN THE WEEK.
WHILE THE QUASI-STNRY FNT CONTS TO MEANDER OVER WI THRU FRI...
ATTENTION TURNS TOWARD THE NRN PLAINS WHERE A CLOSED UPR LOW TO BE
SITUATED. NE WI WL HAVE A CONTINUOUS PCPN CHC UNTIL THE FNT GETS
PUSHED SOUTH AND THIS UPR LOW CLEARS THE REGION. UNFORTUNATELY...
THERE REMAINS SOME MDL DISAGREEMENT AS TO THE MOVEMENT OF THIS UPR
LOW. LATEST MDL TRENDS ARE FOR THIS UPR LOW TO WEAKEN INTO AN UPR
TROF AND SWING THRU WI ON SUNDAY. IT MAY TAKE UNTIL SUNDAY NGT FOR
THIS ENTIRE SYSTEM TO CLEAR OUT OF WI. BOTTOM LINE IS THAT NE WI
WL SEE AN UNSETTLED WEATHER PATTERN FOR THE REST OF THE WEEK WITH
SEVERAL CHCS OF SEEING SEVERE TSTMS. IT WL NOT RAIN ALL THE TIME
AND THERE WL BE SEVERAL DRY STRETCHES IN BETWEEN THE STORMS.
HOWEVER...DUE TO THE ABUNDANCE OF GULF MOISTURE PRESENT...SOME OF
THE TSTMS WL BECOME PROLIFIC RAIN PRODUCES AND MAY LEAD TO FLASH
FLOODING.
&&
.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 822 PM CDT MON JUN 16 2014
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE FROM
WEST TO EAST ACROSS THE AREA TONIGHT. THE THUNDERSTORMS COULD
PRODUCE STRONG SURFACE WIND GUSTS MAINLY SOUTH OF A WAUSAU TO
GREEN BAY LINE. THE STORMS WILL EXIT THE REGION EARLY TUESDAY WITH
VFR CONDITIONS IN MOST PLACES BY AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 348 PM CDT MON JUN 16 2014
THE COMBINATION OF ABUNDANT GULF MOISTURE AND A WAVERING FRONTAL
BOUNDARY...WL LEAD TO SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
ACROSS NE WI THIS WEEK. THERE IS A POTENTIAL OF 3 TO 5 INCHES OF
RAINFALL TO OCCUR THROUGH FRIDAY NGT WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THE MAIN QUESTION IS WHETHER THE HEAVY RAINS WILL FALL
OVER THE SAME LOCATIONS OR SHIFT NORTH OR SOUTH. IF IT BECOMES
APPARENT THAT CERTAIN LOCATIONS WILL BE HIT OVER AND OVER...A
FLASH FLOOD WATCH MAY BECOME NECESSARY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM.....MG
LONG TERM......KALLAS
AVIATION.......RDM
HYDROLOGY......KALLAS
Hazardous weather outlook, Jun 16, 9:45 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1045 PM CDT MON JUN 16 2014
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180345-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1045 PM CDT MON JUN 16 2014
...SEVERAL ROUNDS OF THUNDERSTORMS DURING THE NEXT FEW DAYS WILL
POSE A RISK OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE
HAIL...AND FLASH FLOODING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS MAINLY SOUTH OF HIGHWAY 10. THUNDERSTORMS WILL MOVE ACROSS
THE ENTIRE AREA OVERNIGHT. SOME MAY PRODUCE VERY HEAVY RAIN AND
WIND GUSTS OVER 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
ANOTHER ROUND OF STORMS IS POSSIBLE LATE TUESDAY AFTERNOON AND
TUESDAY NIGHT. SOME OF THESE STORMS HAVE THE POTENTIAL OF BECOMING
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAINFALL.
THE SAME GENERAL WEATHER PATTERN WILL REMAIN IN PLACE INTO THE
UPCOMING WEEKEND. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE
THREAT...HEAVY RAINS ARE LIKELY WITH THE STORMS. THE RISK OF
FLASH FLOODING WILL INCREASE OVER TIME...ESPECIALLY IF SUBSEQUENT
ROUNDS OF STORMS REPEATEDLY DUMP HEAVY RAINS ON THE SAME LOCATION.
DUE TO THE VOLATILE WEATHER POSSIBLE THIS WEEK...BE SURE TO
CLOSELY MONITOR LATER WEATHER FORECASTS FOR UPDATED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
LMZ521-522-541>543-180345-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1045 PM CDT MON JUN 16 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TONIGHT
AREAS OF FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND
NORTHERN BAY TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE
TONIGHT...AND WILL POSE AN ADDITIONAL HAZARD TO BOATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO BOATERS AT
TIMES THROUGH MUCH OF THE WORK WEEK.
Thunderstorm Wind, Winnebago
- When
- June 16, 10:38 PM CST
- Where
- Winnebago County, (Osh)wittman Fld Osh
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.980, -88.550
Thunderstorms produced a wind gust to 50 knots at Wittman Field in Oshkosh.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 16, 20142 deaths · 20 injured · $21 million · EF4 · 32 events
- Tornadoes and Flash Flooding in Iowa, June 16 to 17, 20141 death · $3.2 million · EF1 · 91 events
- Tornadoes and Damaging Winds in Wisconsin, June 16 to 17, 2014$21 million · EF3 · 19 events
- Tornadoes and Flooding in Wisconsin, June 16, 20145 injured · $21 million · EF2 · 13 events
- Tornadoes and Hail in Nebraska, June 16, 2014$231,000 · EF2 · 24 events
- Flash Flooding and Flooding in South Dakota, June 16 to 18, 2014$4.2 million · 1.75 in hail · 45 events
- Hail and Damaging Winds in Florida, June 16, 20141 death · $13,000 · 1 in hail · 4 events
- Winter Weather in Utah, June 16 to 18, 20141 death · 2 events
- Flash Flooding and Hail in Minnesota, June 16 to 17, 2014$775,000 · 1.75 in hail · 55 events
- Tornado and Flash Flood in Iowa, June 16 to 18, 2014$470,000 · EF0 · 44 events
- Flash Flooding in Ohio, June 16 to 18, 2014$3.3 million · 3 events
- Flooding in Iowa, June 16 to 30, 2014$2.5 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521434.